Osaka Journal of Mathematics

Projective normality of algebraic curves and its application to surfaces

Seonja Kim and Young Rock Kim

Full-text: Open access

Abstract

Let $L$ be a very ample line bundle on a smooth curve $C$ of genus $g$ with $(3g+3)/2<\deg L\le 2g-5$. Then $L$ is normally generated if $\deg L>\max\{2g+2-4h^1(C,L), 2g-(g-1)/6-2h^1(C,L)\}$. Let $C$ be a triple covering of genus $p$ curve $C'$ with $C\stackrel{\phi}\to C'$ and $D$ a divisor on $C'$ with $4p<\deg D< (g-1)/6-2p$. Then $K_C(-\phi^*D)$ becomes a very ample line bundle which is normally generated. As an application, we characterize some smooth projective surfaces.

Article information

Source
Osaka J. Math., Volume 44, Number 3 (2007), 685-690.

Dates
First available in Project Euclid: 13 September 2007

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1189717428

Mathematical Reviews number (MathSciNet)
MR2360946

Zentralblatt MATH identifier
1127.14028

Subjects
Primary: 14H45: Special curves and curves of low genus 14H10: Families, moduli (algebraic) 14C20: Divisors, linear systems, invertible sheaves 14J10: Families, moduli, classification: algebraic theory 14J27: Elliptic surfaces 14J28: $K3$ surfaces and Enriques surfaces

Citation

Kim, Seonja; Kim, Young Rock. Projective normality of algebraic curves and its application to surfaces. Osaka J. Math. 44 (2007), no. 3, 685--690. https://projecteuclid.org/euclid.ojm/1189717428


Export citation

References

  • E. Arbarello, M. Cornalba, P.A. Griffiths and J. Harris: Geometry of Algebraic Curves I, Springer, New York, 1985.
  • K. Akahori: Classification of projective surfaces and projective normality, Tsukuba J. Math. 22 (1998), 213--225.
  • A. Beauville: Complex Algebraic Surfaces, Cambridge Univ. Press, Cambridge, 1983.
  • P. Griffiths and J. Harris: Principles of Algebraic Geometry, Wiley-Intersci., New York, 1978.
  • M. Green and R. Lazarsfeld: On the projective normality of complete linear series on an algebraic curve, Invent. Math. 83 (1986), 73--90.
  • R. Hartshorne: Algebraic Geometry, Graduate Text in Math. 52, Springer, New York, 1977.
  • S. Kim and Y. Kim: Projectively normal embedding of a $k$-gonal curve, Comm. Algebra 32 (2004), 187--201.
  • S. Kim and Y. Kim: Normal generation of line bundles on algebraic curves, J. Pure Appl. Algebra 192 (2004), 173--186.
  • H. Lange and G. Martens: Normal generation and presentation of line bundles of low degree on curves, J. Reine Angew. Math. 356 (1985), 1--18.
  • D. Mumford: Varieties defined by quadric equations; in Questions on Algebraic Varieties (C.I.M.E., III Ciclo, Varenna, 1969), Ed. Cremonese, Rome, 1970, 29--100.